MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros crea results were obtained from a single patient sample tested on a vitros 4600 chemistry system.Patient sample 2 vitros crea results of 0.39, 0.42, 0.49, 0.56, 0.58, 0.57, 0.56, 0.58, and 0.74 mg/dl vs.The expected result of 5.28 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The customer stated that all of vitros crea results from the on (b)(6) 2025 (including the lower-than-expected results of 0.39 and 0.42) were reported outside of the laboratory.It is unknown if a corrected report was issued.The patient was administered treatment after patient sample 1 was collected from the ed prior to the draw of patient sample 2; however, the treatment was based on the symptoms of the patient and not on the vitros crea patient sample 1 result obtained (which was the expected result).No treatment was altered based on the lower-than-expected patient sample 2 results obtained later from the hospital ward.There were no allegations of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).
 
Additional Manufacturer Narrative
The investigation determined the customer reported that lower than expected vitros crea results were obtained from a single patient sample tested on a vitros 4600 chemistry system.The assignable cause for the issue is a sample interferent.Per the vitros crea instructions for use (ifu), limitations of the procedure, known interferences: creatine: dipyrone (metamizol) is an interferent with this assay.Per the ifu, a metamizol concentration of 18.0 mg/dl can cause an approximate bias of -0.73 for crea concentrations of 4.2 mg/dl.The patient was administered 1g of metamizol (under the name brand santagesik).A medical consult was obtained from an ortho medical safety officer on (b)(6) 2025 and was as follows: "after reviewing the medication history and relevant literature, we strongly suspect that the marked decrease in creatinine is due to intravenous contamination with metamizole (dipyrone).Metamizole is listed in our ifu as a potential interferent for the enzymatic creatinine assay.Published studies and our own data show that therapeutic plasma concentrations of metamizole or its primary metabolite, typically up to ~6 mg/dl after a 1 g iv dose, cause biases in the range of 10-20%, not the ~90% decrease observed here.(https://pubmed.Ncbi.Nlm.Nih.Gov/8305619/) such extreme negative biases are typically associated with sample contamination that occurs during or immediately after intravenous administration.One study demonstrated that increasing metamizole concentrations leads to progressively lower creatinine results with enzymatic methods, and that only at concentrations exceeding ~10x therapeutic levels does the bias approach -80% to -90%.Results from this study show creatinine concentrations in samples suspected of intravenous metamizole contamination, analyzed by both roche enzymatic and jaffe methods (not interfered with by metamizole).Several samples demonstrated biases comparable to your observation in the results obtained by the enzymatic method.(https://pubmed.Ncbi.Nlm.Nih.Gov/39252814/) given this evidence, it is not uncommon for clinical laboratories to observe such interference when samples are collected from the same line where metamizole is being administered." although historical quality control data review indicates the vitros crea slides showed some slight accuracy and imprecision, the bias noted for the qc results is much less than the bias observed within the patient samples.In addition, continual tracking and trending did not indicate a performance issue with vitros crea slide lot: 1545-3570-8679.Although it was unable to be confirmed if the customer was handling patient samples per the collection device manufacturers specifications, it is not likely that improper pre-analytical sample handling contributed to this event as all results from each sample were reproducible.

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22892940
Report Number1319809-2025-00074
Device Sequence Number5986717
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)260501(11)241126(10)154535708679
Combination Product (Y/N)N
Initial Reporter CountryID
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Catalogue Number6802584
Device Lot Number1545-3570-8679
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Initial Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown